Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 13, 2007, 6:38 PM CDT for Pecos County, Terrell County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2007, 6:38 PM CDT (23:38 UTC)
- Expired
- Mar 13, 2007, 7:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 141 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 132338 SVRMAF TXC371-443-140015- /O.NEW.KMAF.SV.W.0010.070313T2338Z-070314T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 638 PM CDT TUE MAR 13 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME EAST PECOS COUNTY IN SOUTHWEST TEXAS... EXTREME NORTHEASTERN TERRELL COUNTY IN SOUTHWEST TEXAS... * UNTIL 715 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF SHEFFIELD...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... SHEFFIELD... TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3076 10203 3060 10197 3059 10166 3081 10170 $$
2 follow-up statements
000 WWUS54 KMAF 132350 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 PM CDT TUE MAR 13 2007 TXC371-443-140015- /O.CON.KMAF.SV.W.0010.000000T0000Z-070314T0015Z/ PECOS TX-TERRELL TX- 650 PM CDT TUE MAR 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EXTREME NORTHEASTERN TERRELL AND EXTREME EAST PECOS COUNTIES... AT 649 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHEFFIELD...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS AFFECTED BY THE THE SEVERE THUNDERSTORM INCLUDE... RURAL NORTHEASTERN TERRELL COUNTY AT 700 PM CDT . TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3076 10203 3060 10197 3059 10166 3081 10170 $$
000 WWUS54 KMAF 140009 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 709 PM CDT TUE MAR 13 2007 TXC371-443-140019- /O.EXP.KMAF.SV.W.0010.000000T0000Z-070314T0015Z/ PECOS TX-TERRELL TX- 709 PM CDT TUE MAR 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN TERRELL AND EXTREME EAST CENTRAL PECOS COUNTIES EXPIRES AT 715 PM CDT... AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3076 10203 3060 10197 3059 10166 3081 10170 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:37 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Mar 13, 2:37 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT TUE MAR 13 2007 .SHORT TERM... UPPER LOW STILL SPINNING ACROSS THE AREA KEEPING SCATTERED SHOWERS AND A FEW THUNDERSTORMS OVER THE REGION. MODELS SEEM TOO QUICK IN CLEARING THE LOW FROM THE AREA AS IT CONTINUES TO SLOWLY MOVE EAST. AS OF 19Z LOW APPEARS TO BE OVER NM/TX STATE LINE NEAR HOBBS BASED ON WV SATELLITE. MODEL QPF AND GUIDANCE WANTS TO CUT OFF THE PRECIP TONIGHT... BUT BASED ON THE LATEST RADAR TRENDS HAVE PUSHED ISOLATED POPS WESTWARD BACK ACROSS SOUTHEASTERN NM AND THE VAN HORN REGION... WITH SLIGHT CHANCE ACROSS EASTERN PERMIAN BASIN AND LOWER TRANS PECOS. DID HAVE SOME FOG REPORTED ACROSS EDDY COUNTY AND MAY EXPECT SOME MORE LATE TONIGHT. HAVE INCLUDED PATCHY FOG AFTER MIDNIGHT EAST OF A CARLSBAD TO ALPINE LINE. WILL ALSO HAVE SOME MID CLOUDS SPINNING AROUND THIS LOW THAT WILL HELP TO KEEP TEMPS UP TONIGHT. .LONG TERM... NORTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH AT LEAST SATURDAY BEHIND THE UPPER LOW. AFTER A WARM AND QUIET DAY WEDNESDAY...THE NORTHERN STREAM WILL AMPLIFY IN THIS FLOW SENDING A COLD FRONT INTO THE REGION LATE THURSDAY. LIKE THE FASTER ETA MODEL ON PASSAGE DUE TO STRENGTH OF THE COLDER AIR TO THE NORTH AND THE SURFACE HIGH. IT APPEARS NOW THAT ELEVATED CONVECTION IS POSSIBLE THURSDAY NIGHT AND FRIDAY BEHIND THIS FRONT AS SHORTWAVES IN THE NORTHWESTERLY FLOW ALOFT MOVE SOUTHEASTWARD THROUGH THE FORECAST AREA AS THE FLOW AMPLIFIES. IN ADDITION THE GFS IS INDICATING A MID LEVEL SHEAR AXIS TO BE OVER THE AREA WITH STEEP MID LEVEL LAPSE RATES. TEMPERATURES WILL BE MUCH COOLER BEHIND THIS FRONT FRIDAY AS THE SURFACE HIGH BUILDS SOUTH. AIRMASS WILL RECOVER SATURDAY AS THE SURFACE HIGH MOVES EAST. BY SUNDAY THERE IS SOME INDICATION THAT THE UPPER RIDGE WILL BEGIN TO WEAKEN AS SHORTWAVES ATTEMPT TO UNDERCUT IT. SOUTHWESTERLY FLOW ALOFT WILL PREVAIL EARLY NEXT WEEK WITH A DRYLINE DEVELOPING IN THIS PATTERN. WILL TAKE A WAIT AND SEE APPROACH TO THUNDERSTORM CHANCES AT THIS TIME THIS FAR OUT. THINK THERE IS SOME PROMISE WITH WARMING TEMPERATURES AND HINT OF SIGNIFICANT WAVES IN THIS FLOW. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 49 81 50 81 / 20 10 0 0 CARLSBAD NM 48 87 49 88 / 10 0 0 0 DRYDEN TX 53 86 53 90 / 20 0 0 0 FORT STOCKTON TX 53 87 56 89 / 20 0 0 0 GUADALUPE PASS TX 49 81 53 82 / 10 0 0 0 HOBBS NM 46 84 49 86 / 10 0 0 0 MARFA TX 40 81 42 84 / 10 0 0 0 MIDLAND INTL AIRPORT TX 47 82 49 85 / 20 0 0 0 ODESSA TX 47 83 51 85 / 20 0 0 0 WINK TX 48 90 51 93 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 72/12
Hazardous weather outlook, Mar 13, 2:40 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 240 PM CDT TUE MAR 13 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 240 PM CDT TUE MAR 13 2007 /140 PM MDT TUE MAR 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TONIGHT... WITH THE BEST CHANCE OF STORMS BEING ALONG AND EAST OF A FORT STOCKTON TO SNYDER LINE. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE... HOWEVER THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WIND TO 50 MPH. IN ADDITION... PATCHY FOG MAY DEVELOP TONIGHT AFTER MIDNIGHT AND CONTINUE TO AFTER SUNRISE TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING... MAINLY ACROSS THE TRANS PECOS AND THE PERMIAN BASIN. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.